Results 1 to 13 of 13

Thread: Vivelle patches burning the skin

  1. #1
    Join Date
    Oct 2006
    Location
    No where Land
    Posts
    3,419

    Default Vivelle patches burning the skin

    The clinic I am using has me on those vivelle estrogen patches. I have 3 different spots where you can clearly tell I had the patches there. It looks like it burnt my skin.

    Has anyone else ever had this happen?? The clinic would rather have their patients use the patches but my belly looks like someone had a field day with marking squares.

  2. #2
    Join Date
    Jul 2009
    Location
    North Alabama
    Posts
    1,450

    Default

    I have some raw spots as well. I just figured this was normal.

    Thanks akamom!
    ~ 10/09 5dt of 2 fresh embroys ~ chemical
    ~ 03/10 5dt of 3 fresh embryos ~ m/c @ 5w5d
    ~ 07/20 5dt of 4 frozen embryos ~ m/c diagnosed @ 5w6d

  3. #3
    Join Date
    Oct 2009
    Location
    Southern, IL
    Posts
    348

    Default

    My belly looks the same. Those things hurt when I take them off. I have had this all 3 times so figured it's normal. Mine isn't burning though. Just pulls my skin into little red sores. That's why you don't put them in the same spot.

  4. #4
    Join Date
    Oct 2006
    Location
    No where Land
    Posts
    3,419

    Default

    Quote Originally Posted by PAMinAL View Post
    I have some raw spots as well. I just figured this was normal.
    I dont think so. The spots I am talking about are from 2 weeks ago and it looks like I just took the patches off yesterday.

  5. #5
    Join Date
    Mar 2006
    Location
    Fort Myers,Fl
    Posts
    4,494

    Default

    They probably did not burn you, your skin is probably irritated. When I take mine off the spot is very itchy for a while and red but when I take a shower it gets better.

  6. #6
    Join Date
    Jul 2009
    Location
    North Alabama
    Posts
    1,450

    Default

    Are you normally sensitive to glue on surgical tape and such? I have red spots for a week or so after removing a bandaid. I'm not allergic, just sensitive. I have spots from at least a week or so still.

    Thanks akamom!
    ~ 10/09 5dt of 2 fresh embroys ~ chemical
    ~ 03/10 5dt of 3 fresh embryos ~ m/c @ 5w5d
    ~ 07/20 5dt of 4 frozen embryos ~ m/c diagnosed @ 5w6d

  7. #7
    Join Date
    Jun 2007
    Location
    Earth
    Posts
    2,637

    Default

    Quote Originally Posted by angelinwaiting View Post
    I dont think so. The spots I am talking about are from 2 weeks ago and it looks like I just took the patches off yesterday.
    YES!! and the longer I wore them (Meaning number of weeks and months I was on them at all) the more reactive my skin became. By the end they were RAISED, RED patches that lasted many days AFTER removing the patches. (and yes I used the remove stuff, and olive oit to soothe the skin). No I also didn't re-use the same spots for weeks. It was torture and the burning feeling did remain for several days t a week per removed spot. At first it was no reacion, but as the months went on I could barely keep them on.
    GS for Kristen88 and family.
    Emergency C-section for 80% placental abruption @ 23 weeks.
    Baby G. lived and passed 12/30/09

  8. #8
    Join Date
    Jun 2009
    Location
    Charlotte, NC
    Posts
    119

    Default

    I have mild redness on my lower abdomen where I place them. I thought that was par for the course. It's not bad but I guess I thought it was more from the adhesive than the estrogen. Change location as best you can but I would ask the doc since some people can be so highly allergic to some things. Good luck.
    9/29 Transferred 2 chilled ones
    :bfp: 5dp5dt (yes I cheated)
    10/07 8dp5dt ~ 142
    10/12 13dp5dt ~ 1972

    10/15 16dp5dt ~ 9168
    10/18 19dp5dt ~ 21,563

  9. #9
    Join Date
    Feb 2009
    Location
    Northeast
    Posts
    3,455

    Default

    Not that I have experience with patches but I developed an allergy to adhesive in college after taping up a broken toe. I had laprascopic surgery that had tape holding the incisions shut and would scratch myself in my sleep. It was horrible, itchy red welts around healing incisions. It's usually only if I have adhesive that gets water under it somehow.
    My mom used estrogen patches for her menopause but developed an allergy as well and can no longer use them.
    If it's a problem, you should see what else they can do. It seems to be a more prevelant problem recently.
    Maggie
    Wife to C
    Mom to 2
    GSx1 B/G twins 4/11
    Due 1/31/13 with my own #3

  10. #10
    Join Date
    Jun 2007
    Location
    The big "D"
    Posts
    4,936

    Default

    I get these from BAND-AIDS.

    Its probably a sensitivity/allergy to the adhesive.

  11. #11
    Join Date
    Feb 2009
    Location
    Michigan
    Posts
    1,177

    Default

    I used these patches a few months after I had my ovaries removed and the same thing happened. The dr. said it was just my skin being sensative to the patch. Another thing I noticed, the more water got underneath it (like if it was on my butt and the shower water ran down it a lot), it was a lot worse. I tried keeping the shower stream away from the patch as much as possible.

  12. #12
    Join Date
    Apr 2000
    Location
    Central Maine
    Posts
    1,668

    Default

    I had the same problem with the patches. I'm allergic most adhesives so I knew I'd have issues and warned the clinic. I was on one kind then they switched me to vivelle saying they would be fine....nope. Once we had a positive beta thankfully they switched me to shots. It was a huge relief, my skin was so raw and itchy I felt like a dog with fleas!

    There are alternatives if you ask. The clinic I'm using now only uses estrace pills, my last one was shots and suppositories. You don't want to damage your skin and the reaction could get worse. Good luck.
    Fallaways SM!
    Mom of three
    GS~twin boys 4-29-01
    GS~Kaylia 11-15-03 big sister
    GS~Colin 10-26-05 little brother
    GS~Desmond 12-09-10



  13. #13
    Join Date
    Oct 2006
    Location
    No where Land
    Posts
    3,419

    Default

    Thanks for all the replies.

    My skin doesnt itch ot hurt it just looks like a square that was burnt and discolored. I did develope an adhesive allergic reaction during my last pregnancy. I still have a bit of a scare from when the dr put a bandaid on my shoulder/arm. You really cant notice to much but you can tell the squares on my stomach. I do different spots each time so I look like a checker board all around.

    I will let the clinic know so they can do something else.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •